Fentanyl overdose crisis

Island Health has issued a drug poisoning and overdose advisory for Greater Victoria after seeing a spike in drug overdose cases as of late.

The news prompted the organization to take to Twitter and remind the public of safer drug use, and recommended overdose prevention practices.

According to Island Health, overdoses are increasing in the city and friends, family and community members using opioids and stimulants currently face increased risk from both injection and inhalation.

What to do when someone overdoses:

  • Call 9-1-1 and stay with them
  • Provide rescue breathing
  • Administer naloxone

Safer drug use practices:

  • Take a small amount, wait and see how it feels
  • Have a friend around
  • If you’re alone, go to an Overdose Prevention Site
  • Carry Naloxone and plan ahead for overdose
  • Be mindful that mixing substances increases risk of overdose

Island Health has several Overdose Prevention Sites in the Greater Victoria Area—view the full list here.

Subscribe to the Victoria Buzz newsletter to receive the latest news, events and more directly to your inbox. Every day.